Module actions on iterated duals of Banach algebras. (English) Zbl 1252.46039

Summary: Let \(\mathcal A\) be a Banach algebra and \(\mathcal A''\) its second dual equipped with the first Arens product. We consider three \(\mathcal A''\)-bimodule structures on the fourth dual of \(\mathcal A\). This paper discusses the situation that makes these structures coincide.


46H25 Normed modules and Banach modules, topological modules (if not placed in 13-XX or 16-XX)
Full Text: DOI


[1] R. Arens, “The adjoint of a bilinear operation,” Proceedings of the American Mathematical Society, vol. 2, pp. 839-848, 1951. · Zbl 0044.32601
[2] H. G. Dales, Banach Algebras and Automatic Continuity, vol. 24 of London Mathematical Society Monographs. New Series, Oxford University Press, Oxford, UK, 2000. · Zbl 0981.46043
[3] N. J. Young, “The irregularity of multiplication in group algebras,” The Quarterly Journal of Mathematics, vol. 24, pp. 59-62, 1973. · Zbl 0252.43009
[4] H. G. Dales and A. T.-M. Lau, “The second duals of Beurling algebras,” Memoirs of the American Mathematical Society, vol. 177, no. 836, 2005. · Zbl 1075.43003
[5] H. G. Dales, F. Ghahramani, and N. Grønbæk, “Derivations into iterated duals of Banach algebras,” Studia Mathematica, vol. 128, no. 1, pp. 19-54, 1998. · Zbl 0903.46045
[6] M. Ettefagh, “The third dual of a Banach algebra,” Studia Scientiarum Mathematicarum Hungarica, vol. 45, no. 1, pp. 1-11, 2008. · Zbl 1174.46022
[7] C. C. Graham, “Arens regularity and the second dual of certain quotients of the Fourier algebra,” The Quarterly Journal of Mathematics, vol. 52, no. 1, pp. 13-24, 2001. · Zbl 0984.43003
[8] J. S. Pym, “Remarks on the second duals of Banach algebras,” Journal of the Nigerian Mathematical Society, vol. 2, pp. 31-33, 1983. · Zbl 0572.46044
[9] A. Sahleh and A. Zivari-kazempour, “Arens regularity of certain class of Banach algebras,” Abstract and Applied Analysis, vol. 2011, Article ID 680952, 6 pages, 2011. · Zbl 1252.46038
[10] A. Ülger, “Arens regularity of weakly sequentially complete Banach algebras,” Proceedings of the American Mathematical Society, vol. 127, no. 11, pp. 3221-3227, 1999. · Zbl 0930.46046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.